# SDR 95ZZZX3223

- Difficulty date: May 11, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N42MD
- Make and model: Piper PA-42-1000
- Aircraft serial: 425527015
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 7521504
- Condition: Split
- Location: Lt Mlg
- Part time: 2,282 hours
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

AIRCRAFT HAS EXTRA TANKS INSTALLED AND WAS FULLY FUELED FOR FLIGHT TO NEW ZEALAND.  AIRCRAFT AUTHORIZED 125 PERCENT CTOW BY DIRECTORATE, BUT WAS LOADED TO 118 PERCENT CTOW.  AIRCRAFT BEGAN TAKEOFF ROLL AND WAS TRAVELLING APPROXIMTELY 40 KNOTS WHEN TAKEOFF WAS ABORTED.  UPON APPLICATION OF BRAKES, LEFT MAIN GEAR UPPER STRUT HOUSING SPLIT OPEN ALLOWING THE STRUT TO EXIT AFT.  SB 929A WAS PERFORMED JUST HOURS EARLIER WITH NO CRACKS DETECTED.  RECOMMEND THIS MODEL BE REQUIRED TO RETROFIT TO STRONGER OPTIONAL MAIN GEAR PN 75215-06.
